Trifle and Spiderman

One of the things I learned at the Entrepreneur Circle marketing training day (see A grand day out) was to identify how many hours each day I am dedicating to chargeable hours, in a bid to then work out how much I need to charge per hour to achieve the annual salary I am aspiring to.

So as I have not got round to doing this yet then here goes. ( I work part time so all my days are different this was Tuesday)

6.15am    Alarm clock, hit snooze button and go back to sleep………… +8 minutes  and hit snooze button again…+ 6 minutes and husbands radio alarm comes on………….listen to radio for 2 mins then turn off my alarm beep and get up.

6.30am    Loo, face wash, down to kitchen and put on radio and kettle. Make 2 mugs of tea and make pack up lunches for husband and 7 year old son, while drinking tea.

7am     Kiss husband goodbye and finish pack-up for 7 year old son. Prepare breakfast for me and boys and put on the table ready and turn off radio, put on TV to Cbeebies.

7.30am Go back upstairs try to wake 7 year old, who moans and does not want to get up.
Wake up 3 year old who asks “is it playschool today?”
“yes”
” ooohhh! whyyyyyyyy. I don’t like playschool”
he then wants to play or go downstairs and watch TV and do anything and everything except get dressed.
Then I chase around for the next 30 minutes in and out of bedrooms chivvying children who have no concept of time and just think its OK to lark about, and even I don’t seem to get myself dressed. (quite a lot of shouting is usually a part of this). Stress level 6 on a 1 – 10

8.10am    we finally manage to be all downstairs, washed ( most of us) and teeth brushed

8.15am    breakfast is already on the table but boys are on the sofa watching Mike the Knight (still no time concept) so further shouting required to get them to come and eat.

8.25am    I suddenly remember that I had agreed – for the 7 year old – to make a trifle for tea (grandmas is coming – its her week) so I grab a glass dish and slice some swiss roll while shoving a spoonful of cheerios into my mouth.

Switch on the kettle and open a packet of jelly – still eating standing up and between each mouthful the obligatory: “boys keep eating, Lucas next mouthful please, Lewis drink please! Lewis! … Lew – is!!” (he has selective hearing – its common with 7 year olds apparently).

8.35am    now we all know melting jelly is really quite simple – but when you are in the middle of the breakfast and kids to school caper then I managed to make the biggest pigs ear of it – forgetting to stir so it did not melt and mix properly and was a bit gloopy in places when poured – but once soaking into the swiss roll slices it is near on impossible to scoop it out and re-stir so it just went in the fridge to set.

8.40am    eating and drinking finished, shoes being put on, and a quick glance in the cupboard for a packet of custard… but no. only a tin……… much too runny for trifle… will have to get some later on.

8.45am        A 20 minute walking round trip to school, then the 5 mins drive to Alrewas to drop spiderman/ or superman/ or batman or a bit of all 3 depending on the costume choice of the day – at the dreaded playschool (he loves it really)

9.30am    Back home and straight on the computer, Need to chase up Tiggers pre-school for info about their flyer and get started on a logo design for Pryanet.
2 hours 10mins………… on your marks, get set…………..
“…………………………… great thats fine Caitlin, will get something to you by the 14th then bye”  hang up the phone – check time   10.40!!!!!!!!!! Google images inspirational search set up and save a design file set a few colours, draw a couple of ideas………. blink and hey ho my watch says 11.40. must go in a minute, but OK watch is 5 mins fast…….11.45 really need to have gone…………11.50  shoot! run downstairs slip on shoes, dash drive, get annoyed by traffic and arrive 10 mins late.
” Sorry”

“oh thats Ok” – they are so laid back.

12.00 noon    3 year old in tow – we just need to walk to the co-op round the corner for custard packet……………. no,  just tins (too runny for trifle) or a birds eye ‘add sugar and milk’ (just like mum used to do) – I’ll try the post office near home.

12.20pm    so we call in the post office/grocers on the way home and they only have the birds eye custard too at £1.85 – except I only had £1.20 in my purse so we had to go home and walk back
( “oh but why do we have to go back mummy I want the push chair” – Its 2 minutes – literally) I borrowed a bit of cash from the beaver subs fund.

OK so we got home and put the inevitable spiderman DVD on the TV (coz it was far too sunny and warm on Tuesday to go outside to play – well that would be unthinkable!)

1.10pm    Grandma arrived and we ate lunch and then I made custard!

can you remember the ‘quite simple’ reference about the jelly – I know it was 4 and a half hours ago but do keep up!

1.50pm    now we all know making custard is really quite simple, even the 1970’s method now has a microwave version – but when you want it thicker for trifle and it goes lumpy well theres nothing else for it but extra milk and into the blender!

2.10pm    The trifle now has a custard layer – and is in the fridge.  Spiderman DVD finished and after the pleas for Spiderman 2 were denied my 3 year old is playing in the garden………………So Just the kitchen to tidy and the dishwasher to empty and re-fill and a few pots to put away and time for the final layer on the trifle.

3.00pm    So strawberry angel delight and chocolate sprinkles – and it could be a case of third time lucky or perhaps because I am better practised but the final layer did go without any hitches so my stress levels are back down to zero.

but look at the time its 3.15pm  oh just right for the school run – to get the stroppy one home.
6.15pm 3 hours later and we are finally going to sample the trifle – but what did I say about the stroppy one?

” I don’t like it – I can’t taste the cake – What are these green bits?” (they turned out to be swiss roll cream soaked in jelly and chilled hard in the fridge)

” Can I just have a cherry bakewell?”

So what have I learned of documenting my day:

On a Tuesday I get precisely 75 minutes of chargeable design time!
Cook whatever you fancy but do not let your children dictate – they will not appreciate it!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: